Alert archive / Kansas / Red Flag Warnings in 2023
Red Flag Warning 25, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Aug 31, 2023, 10:18 AM MDT for Hamilton County, Stanton County, Kansas. It took effect at Sep 1, 2023, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2023, 10:18 AM MDT (16:18 UTC)
- In effect from
- Sep 1, 2023, 12:00 PM MDT
- Expired
- Sep 1, 2023, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Hamilton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 160 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042 WWUS83 KDDC 311618 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1118 AM CDT Thu Aug 31 2023 KSZ061-074-011200- /O.NEW.KDDC.FW.W.0025.230901T1800Z-230902T0000Z/ Hamilton-Stanton- 1118 AM CDT Thu Aug 31 2023 /1018 AM MDT Thu Aug 31 2023/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM CDT /noon MDT/ to 7 PM CDT /6 PM MDT/ Friday. * AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire Weather Zone 074 Stanton. * WINDS...South 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any fires that start Friday afternoon will have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SWB For more information from NOAA/National weather service visit... http://weather.gov/ddc
4 follow-up statements
694 WWUS83 KDDC 010829 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 329 AM CDT Fri Sep 1 2023 KSZ061-011630- /O.NEW.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ /O.CON.KDDC.FW.W.0025.230901T1800Z-230902T0000Z/ Hamilton- 229 AM MDT Fri Sep 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 061 Hamilton. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that start Friday afternoon will have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ074-011630- /O.CON.KDDC.FW.W.0025.230901T1800Z-230902T0000Z/ Stanton- 329 AM CDT Fri Sep 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton. * WINDS...South 20 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that start Friday afternoon will have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>045-062-063-011630- /O.NEW.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ Trego-Ellis-Scott-Lane-Ness-Kearny-Finney- 329 AM CDT Fri Sep 1 2023 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WEST CENTRAL KANSAS... The National Weather Service in Dodge City has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 062 Kearny and Fire Weather Zone 063 Finney. * WINDS...South 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
341 WWUS83 KDDC 011353 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 853 AM CDT Fri Sep 1 2023 ...Elevated Fire Danger Through Labor Day... KSZ061-021200- /O.CON.KDDC.FW.W.0025.230901T1800Z-230902T0000Z/ /O.CON.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ Hamilton- 753 AM MDT Fri Sep 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 061 Hamilton. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that start Friday and Saturday afternoon will have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ074-020000- /O.CON.KDDC.FW.W.0025.230901T1800Z-230902T0000Z/ Stanton- 853 AM CDT Fri Sep 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton. * WINDS...South 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that start Friday afternoon will have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>045-062-063-021200- /O.CON.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ Trego-Ellis-Scott-Lane-Ness-Kearny-Finney- 853 AM CDT Fri Sep 1 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 062 Kearny and Fire Weather Zone 063 Finney. * WINDS...South 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that start Saturday afternoon will have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
466 WWUS83 KDDC 011913 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 213 PM CDT Fri Sep 1 2023 ...Elevated Fire Danger Through Labor Day... KSZ061-021200- /O.CON.KDDC.FW.W.0025.000000T0000Z-230902T0000Z/ /O.CON.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ Hamilton- 113 PM MDT Fri Sep 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 061 Hamilton. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any fires that start may have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ KSZ074-020000- /O.CON.KDDC.FW.W.0025.000000T0000Z-230902T0000Z/ Stanton- 213 PM CDT Fri Sep 1 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 074 Stanton. * WINDS...South 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any fires that start may have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ030-031-043>045-062-063-021200- /O.CON.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ Trego-Ellis-Scott-Lane-Ness-Kearny-Finney- 213 PM CDT Fri Sep 1 2023 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 030 Trego, Fire Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 062 Kearny and Fire Weather Zone 063 Finney. * WINDS...South 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that start may have extreme fire behavior and spread rapidly. Outdoor burning or any activity that involves sparks is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
752 WWUS83 KDDC 020005 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 705 PM CDT Fri Sep 1 2023 KSZ061-020115- /O.CAN.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ /O.EXP.KDDC.FW.W.0025.000000T0000Z-230902T0000Z/ Hamilton- 605 PM MDT Fri Sep 1 2023 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH FOR SATURDAY IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has cancelled the Fire Weather Watch. Strong winds are no longer expected to reach critical fire weather level Saturday afternoon, thus the Fire Weather Watch has been cancelled. $$ KSZ074-020115- /O.EXP.KDDC.FW.W.0025.000000T0000Z-230902T0000Z/ Stanton- 705 PM CDT Fri Sep 1 2023 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY... $$ KSZ030-031-043>045-062-063-020115- /O.CAN.KDDC.FW.A.0020.230902T1800Z-230903T0200Z/ Trego-Ellis-Scott-Lane-Ness-Kearny-Finney- 705 PM CDT Fri Sep 1 2023 ...FIRE WEATHER WATCH FOR SATURDAY IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has cancelled the Fire Weather Watch. Strong winds are no longer expected to reach critical fire weather level Saturday afternoon, thus the Fire Weather Watch has been cancelled. $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Aug 31, 9:20 AM MDT, 58 minutes earlier.
Area forecast discussion, Aug 31, 9:20 AM MDT, 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1020 AM CDT Thu Aug 31 2023 ...Updated Aviation... .SHORT TERM...(Today through Friday) Issued at 314 AM CDT Thu Aug 31 2023 The upper level ridge axis will be found over the Four Corner's region today then over the Central Plains tomorrow. This feature should suppress any activity from forming across western Kansas leading to mostly clear skies and dry conditions. Towards the surface, a dome of high pressure will be in place to the west during the short term period with a weak trough across eastern Colorado. This will bring southerly winds to western Kansas through tomorrow. The pressure gradient will tighten during the afternoon hours, which will bring wind gusts around 30 mph each afternoon. As for temperatures, highs today look to range from the lower 90s across south central Kansas to upper 90s along the KS/CO border. Lows tonight dip into the low to mid 60s with highs tomorrow afternoon in the upper 90s to around 100 degrees. Dewpoints throughout the short term should remain low leading to heat indices at or below the actual temperature. .LONG TERM...(Friday night through Wednesday) Issued at 314 AM CDT Thu Aug 31 2023 The strong upper level high will remain in place over the Central Plains through this weekend then get pushed eastward early next week as an upper level long wave trough digs into the western United States. The upper level high should suppress any activity from forming leading to below normal cloud cover and dry conditions. All ensemble models remain dry through the early part of next week with only a few (less than 15 percent) adding the chance of precipitation as we head into the mid part of next week. Looking at multiple earlier model runs, ensemble models have actually decreased in total of members predicting rain for next week. Ensemble models do suggest breezy conditions to continue into next week then decrease in intensity as we head into the mid part of next week. Temperatures will be the main concern this weekend as highs reach into the upper 90s to around 100 degrees this weekend into the early part of next week. One good thing is that RHs look to remain low allowing apparent temperatures to generally be below the actual temperature. Highs then decrease into the 90s as we head into the mid part of next week. Lows will generally be in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1020 AM CDT Thu Aug 31 2023 VFR/SKC will continue through this TAF cycle. South winds will gust 28-30 kts at all airports this afternoon through 00z Fri. Southeast winds will remain elevated at 10-15 kts overnight. After 15z Fri, south winds will increase again at all airports, gusting 25-27 kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 65 99 65 / 0 0 0 0 GCK 95 64 98 63 / 0 0 0 0 EHA 100 65 99 64 / 0 0 0 0 LBL 97 62 99 63 / 0 0 0 0 HYS 94 64 102 66 / 0 0 0 0 P28 94 63 97 63 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, Aug 31, 2:18 AM MDT, 8 hours before
Hazardous Weather Outlook National Weather Service Dodge City KS 318 AM CDT Thu Aug 31 2023 KSZ030-031-043>046-061>066-074>081-084>090-010830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 318 AM CDT Thu Aug 31 2023 /218 AM MDT Thu Aug 31 2023/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Kansas, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.